MAUDE Adverse Event Report: VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS STRAIGHT

VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS STRAIGHT
Catalog Number 636008P-G
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A review of manufacturing and qc records confirmed that the device was manufactured to specification.Porosity test results for the whole batch of 8 were below the maximum flow of 53ml/min, with minimum result 0ml/min and maximum result 26ml/min.A five-year review of leakage in knitted grafts gave a low occurrence rate of 0.023% (complaints v sales).Additional information and affected device requested from the customer to allow further investigation of the event.Complaint investigation results will be provided in final report.
 
Event or Problem Description
Vascutek ltd.Was notified of an event that occurred in (b)(6), the event was described as follows: graft does not have vascular permeability, this was causing outflow of blood after unclamping the artery, causing exudation (oozing).
 
Additional Manufacturer Narrative
Additional information obtained: the customer advised that the graft was not pre soaked prior to its use: as per ifu recommendations which states: "the prosthesis must be immersed in a sterile saline solution for 5 minutes.Failure to rinse for 5 minutes could lead to the graft being more susceptible to leakage when implanted." method: 10 testing of actual device a 35cm section of the graft that was not used during the procedure was returned for testing (burst and porosity testing).Result: 213 no device problem testing of the returned section of the graft confirmed that it met specification.Conclusion: 4315 cause not established no issues or abnormalities were identified that could have caused or contributed to the reported defect.However, as the recommendation within the ifu was not followed, this may have contributed to the leakage reported by the user.Vascutek ltd consider this complaint closed now.Further actions are not planned; however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.

Brand Name
GELSOFT PLUS
Common Device Name
GELSOFT PLUS STRAIGHT
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key8826136
Report Number9612515-2019-00020
Device Sequence Number11390551
Product Code DSY
UDI-Device Identifier05037881115047
UDI-Public05037881115047
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2019
Report Date (Section F) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number636008P-G
Device Lot Number17558691 1590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/06/2019
Device Age8 MO
Event Location Hospital
Date Report to Manufacturer06/26/2019
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;